HPV Home > HPV Vaccine Side Effects
As with any medication, there are potential HPV vaccine side effects, including pain at the injection site, diarrhea, and nausea. However, most people tolerate the vaccinations well and, in many cases, the side effects are minor and can easily be treated by you or your healthcare provider. If you experience more serious side effects, such as a very high fever or signs of an allergic reaction, you should report them immediately to your healthcare provider.
HPV Vaccine Side Effects: An Introduction
As with any medicine, there are possible side effects with HPV vaccines (Gardasil® and Cervarix®). However, not everyone who receives the HPV vaccine will experience side effects. In fact, most people tolerate the HPV vaccine well. When side effects do occur, in most cases they are minor, meaning they require no treatment or are easily treated by you or your healthcare provider.
(The HPV vaccine side effects discussed below are not a complete list of side effects reported with the vaccine. Your healthcare provider can discuss a more complete list of these side effects with you.)
HPV Vaccine Side Effects to ReportThere are several side effects with the HPV vaccine that you should report immediately to your healthcare provider. These include, but are not limited to:
- Very high fever
- Weakness, tingling, or paralysis (which may be signs of Guillain-Barré syndrome)
- Signs of an allergic reaction, including difficulty breathing, wheezing, an unusual skin rash, itching, or hives.
As with other vaccines, fainting has been reported after some individuals were given the HPV vaccine. It is recommended that patients be observed for 15 minutes after the vaccination, to make sure that fainting does not occur in a dangerous situation (such as while driving).